caret icon Back to all discussions

Aimovig constipation

Has anyone had severe constipation with Aimovig? I took my first injection on October 3, 2018. I thought I handled it OK and didn’t experience immediate side effects. I have been going through some other health issues right now which have exacerbated my fibromyalgia and my chronic fatigue. I have been exceptionally more achy and painful and muscles and joints all day not only when waking up in the morning. I didn’t attribute it to Aimovig Nurse Linda when it was just a flareup of fibro because of other things that I’m going through right now.
Last week my doctor started me on 20 mg Librium at bedtime and thought I was handling it OK. I tried the Librium about three weeks before and had to stop after five days because of side effects. But I was also taking melatonin at a time which gives me terrible headaches nausea and stomach pain. So when the doctor asked if I wanted to give librium another try I did. Service Wednesday which was my sixth day of Librium I wound up severely constipated on able to go in when I did I had terrible pain afterwards. I assumed it was from the Librium I didn’t think it could be from a moving because it was so long after the injection. I’ve been taking still softeners to help what do you domino pain and IBS flare up has continued. Just curious if anyone else has gotten severe constipation with Aimovig Nurse Linda tending to think that this constipation is From the Librium. My am a big injection was October 3 and the bad episode of constipation was October 31 so that’s 28 days later.
I’m so confused. I spoke with my doctor this morning and told him how I was feeling and he told me to stop the Librium. I hadn’t even given Aimovig Nurse Linda at that time. I’m just reading now the constipation can be a side effect. Can the side effects hit weeks after the initial dosage?
Any thoughts on this,
Mel

  1. Sorry for the typos they were from my iPhone but I guess you can make out what I was trying to say. There is no nurse Linda that was a typo(should have said consideration) and the severe constipation I experience was this past Wednesday, October 31
    Carmela

    1. Hey! I saw your Issues after the Aimovig. I will tell you now,that I started the injections the First of Feb and stopped at 3 the first of April.I have been a mess w horrible constipation and awful stomach pain.I had an abdomen Xray and a CT scan done and my colon was severely impacted.I have been taking laxatives and a Prescription as well and seeing a Gastro doc now.I have a colonoscopy scheduled for June 2. This has messed me up terribly.I feel like I will never be right again.My last injection was the first of April and here it is Almost June and still in pain and can't go.It helped my migraines,but not worth all this at all.They need to be paying all of my Medical bills.Hope you are feeling better.

    2. Hi Side effect,

      I'm so sorry to hear this and hope this resolves itself quickly. If you haven't had a chance to let the FDA and manufacturer know about this, I would encourage you to. The more they hear about this from patients, the better served our community will be, in my opinion.
      Here is that information;
      To report SUSPECTED ADVERSE REACTIONS, contact Amgen
      Medical Information at 1-800-77-AMGEN (1-800-772-6436) or FDA at
      1-800-FDA-1088 or www.fda.gov/medwatch.

      Please keep us posted,
      Nancy

  2. Hi mela14,

    That's the worst, I'm sorry you are experiencing it. I've heard from others who are experiencing constipation and muscle/joint pain.

    When I was taking methadone for chronic pain years ago I was extremely constipated. I tried OTC pills, prescription pills and finally lactulose. None of these options were very successful. I found a fruit paste from a cancer site I made and it was FABULOUS! No more issues with constipation after I ate 1 tablespoon a day!! I kept it frozen and had it before I went to bed. You can find that recipe here: http://www.cancerlynx.com/fruitpaste.html

    I hope this helps!
    Nancy

    1. I’ve been taking stool
      Softeners, digestive enzymes and probiotics. I’ve also been having lots of homemade chicken soup with carrots and celery and that has things moving along. The problem
      Is that right now even with an easy BM I have cramping pain afterwards. I’ve alwsy had this when IBS flares and takes a while to simmer down. Right now I’m laying down after breaksfast with a heat in my belly but think I’ll need to take Bentyl to stop the kinky pain.
      My stress level has been high due to fibro pain and headaches. That doesn’t help the IBS.
      I’ve also been tapering g off Ativan which is difficult in itself
      And causes a bunch of other problems. Mostly withdrawal issues.
      I was due for my 2nd Aimovig injection yesterday’s and was holding off a few days to see if I was going g to take it. I have a headache turning to a right sided migraine now. I had difficulty sleeping due to muscle pain. There are just too many things happening all at once. I need a break from pain. I don’t know what is coming from what. The past year has been the worst ever for me with health issues stil trying to recover to get back to my old normal and be more functional in life. I’ve been home bound for the longest time that I feel so disconnected from everyone and feel like I really don’t fit in anywhere. All this is very isolating.
      Wishing you all better head days❤️
      Mel

      1. I hear you Mel, so very isolating and frustrating! I can tell you it's taken me a LONG time to figure out where my pain is coming from, and some days it's still impossible.

        I wish I had a magic wand I could wave and make it all go away for you!

        Here's to a low pain day!
        Nancy

    2. Hi skipper,

      Thank you for sharing that with us. I've heard similar concerns from other doctors. I'm looking forward to reading what Dr. Robbins has to say.

      Nancy

      or create an account to reply.